Ask a doctor

Why Are my Lips Uneven After 2 Weeks?

i got juvederm injected in my upper lips two weeks ago,the first 3days they looked amazing, after that they just went wrong. My left side is perfect but my right side isint. they r SO uneven, but the worst part is that when i smile the right side cover my teeth, my laugh line has vanished so my smile so crooked,i saw the doc today she said it was swelling,she injected a little to even them out but they r still uneven and my right side is still covering my teeth.. should i just dissolve them!?

Doctor Answers (8)

Juvederm injected unevenly into lips

+1

You can have swelling for 3 to 7 days after Juvederm injections into the lips.  Wait 2 weeks after the injections and return to your doctor for assessment.  You may need to have the Juvederm dissolved and then start over.  Have your Juvederm injections with an experienced dermatologist or plastic surgeon.


Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Uneven lips after Juvederm

+1

This type of irregularity can be seen from swelling but most of that should be gone, or  it can be due to irregular filling.  The filler is not the culprit. It is the injector usually. Sometimes the patient continues to demand more filler and the physician may instruct them that they should stop but they want more volume and then irregularities occur.  You may wish to massage the lips gently and if no improvement occurs in a week or two, then you may consider getting hyaluronidase injected to dissolve the Juvederm.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Asymmetry after Lip Augmentation

+1

I agree with the other physicians; it's best to wait another couple weeks to see how you look after the swelling resolves.  Rather than reinjecting more filler to even out the asymmetry, it may be best to use hyaluronidase (an enzyme used to dissove Juvederm and other hyaluronic acids such as Restylane) to dissolve those areas that may have been overcorrected.

What I would recommend is to bring in old photos of what your lips looked like prior to receiving your Juvederm injections to give the physician an idea what your baseline lips were.  That can help in deciding which areas may have been overcorrected or at least help to identify the areas that can be dissolved with hyaluronidase.

Hope this helps and good luck.

Christopher I. Zoumalan, MD, FACS
Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 54 reviews

Uneven lips 2 weeks after Juvederm injection

+1

The unevenness of the right and left side of the upper lip may be due to different depth of injection, more product on the right or a small hematoma. 

Since you have had additional Juvederm injected, wait 2 more weeks to see how things settle.  If there is still an unevenness, the Juvederm on the right can be dissolved with hyaluronidase.  The area can then be reinjected to make it even with the left side. 

But don't do anything until you see how the second injection did. 

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Swelling after Lip Injections

+1

At this point, it is best to let the swelling resolve for at least two weeks.  At that point, you need to re-evaluate if you need more product or have the product that you had injected melted away with Vitrase.  Not all doctors have Vitrase, but it is an injection which can be used to melt away unwanted HA products like Juvederm and Restylane.  It is normal to occasionally have some unevenness which requires a touchup.  However, you need to make sure that you or your injector does not rush the process or you will end up on a slippery slope of playing catch up and chasing swelling.  

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Uneven Lips 2 Weeks after Juvederm

+1

Wait about 2 weeks after the last injections to allow swelling to resolve. If the asymmetry is still present, you can have more Juvederm injected or hyaluronidase placed to dissolve some of the excess.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Juvederm in the lips

+1

It is possible that the cause of the crocked smile is swelling. Wait about two weeks then make another judgement. Juvederm can be disolved. In the lips juvederm does not stay long, 3 months max.

Samir Shureih, MD
Baltimore Plastic Surgeon

Either add more or dissolve with hyaluronidase

+1

Either more Juvéderm can be added to even your lips out, or the Juvéderm could simply be dissolved in a matter of hours by injecting the treated areas with hyaluronidase 150 units/ml, a total of perhaps 1-2 ml. Then, if you wish, treatment could be repeated in a week or two, by the same doctor or a different doctor.

As a general rule, the best and most experienced filler physicians keep hyaluronidase in their offices at all times for very rare problems like this.

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.